MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SEMI-FLOATING TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SEMI-FLOATING TEMPORARY PACING ELECTRODE CATHETER
Catalog Number 006225P
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the critical care nurses reported in the online survey that the temporary pacing electrode was not successfully placed because efficacy in relation to 5f 115cm semi-floating temporary pacing electrode catheter, bipolar.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: description bard® temporary pacing catheters are constructed of a woven or extruded polyurethane shaft with stainless steel electrodes.Certain catheters may incorporate one or more lumens for balloon inflation.The balloons are manufactured using latex material.Some product may be packaged with accessories such as a needle cannula, safety lead adapter, an ecg adapter, or a balloon inflation syringe.Clinical benefit the intended clinical benefit of temporary pacing catheters, when connected to an external pulse generator, is to aid in temporary resolution of cardiac pacing abnormalities.The intended clinical benefit of temporary pacing catheters, when connected to a monitoring device, is to aid in clinical management by allowing for temporary cardiac monitoring.Temporary pacing catheters may provide these intended clinical benefits until the need for temporary cardiac pacing / monitoring resolves or until long-term therapy can be initiated.Patient population temporary pacing catheters are used for patients requiring temporary resolution of cardiac pacing abnormalities or temporary cardiac monitoring, until the need for temporary cardiac pacing / monitoring resolves or until long-term therapy can be initiated, as determined by the physician.Indications for use bard® temporary pacing catheters are designed to transmit an electrical signal from an external pulse generator to the heart or from the heart to a monitoring device.Intended purpose bard® temporary pacing electrode catheters are used for temporary resolution of cardiac pacing abnormalities or temporary cardiac monitoring, until the need for temporary cardiac pacing / monitoring resolves or until long-term therapy can be initiated, as determined by the physician.Intended users this device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.Contraindications none.Warnings general warnings these warnings apply to all bard® temporary pacing electrode catheters.¿ inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.¿ please ensure that the catheter is connected as recommended for pacing or measuring intracardiac electrograms.¿ this device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.¿ reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/ or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ the risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication.¿ after initial insertion of the needle, do not attempt to reinsert once partially or completely withdrawn.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws.Warnings for balloon temporary pacing electrode catheters ¿ do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.¿ balloon must be completely deflated before withdrawal of the electrode catheter.¿ if the balloon catheter has been inflated in vivo for more than one minute, completely deflate the balloon and reinflate it to the recommended capacity of 1.5 ml.This is recommended because carbon dioxide diffuses through the latex balloon.¿ this product contains natural rubber latex which may cause allergic reactions.Precautions ¿ excessive bending, torquing, or kinking of the electrode catheter may cause damage to the catheter including damage to internal wires.¿ when using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.¿ when wiping down this catheter, use only sterile saline.Instructions for use inspection instructions 1.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.2.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needle cannula 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject with a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.7.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.8.Test the pacing characteristics for optimal pacing.9.Pull the cannula back and secure it to the proximal end of the catheter.10.Secure the electrode catheter in place at the insertion site.3 insertion instructions using a percutaneous introducer sheath follow the instructions, warnings, and precautions of the introducer manufacturer.If using a balloon temporary pacing catheter, use half or one french size larger introducer, unless otherwise recommended by the introducer manufacturer.Electrical connections for measuring intracardiac ecgs 1.Insert adapter pin into standard 2 mm (0.080¿) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked ¿distal¿) to the v-lead of the ecg, and the positive jack (unmarked) to the positive terminal of the external pulse generator.Electrical connections for pacing 1.Insert adapter pin into standard 2 mm (0.080¿) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked distal) to the negative terminal of the external pulse generator, and the positive jack (unmarked) to the positive terminal of the pulse generator.Note: not all products are available for sale in all countries.Check local registration status for product availability.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the critical care nurses reported that in the online survey the temporary pacing electrode was not successfully placed because efficacy in relation to 5f 115cm semi-floating temporary pacing electrode catheter, bipolar.

Brand Name
SEMI-FLOATING TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21697620
Report Number1018233-2025-02038
Device Sequence Number8773749
Product Code LDF
UDI-Device Identifier00801741011221
UDI-Public(01)00801741011221
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number006225P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown